Aa
A
A
A
Close
Women's Health Community
65.9k Members
Avatar universal

Yeast Infection that won't go away after months!

It all started as a slight itch outside of my vagina and that went on for a month and I didn't think nothing of it. When it hit two months of the itching I used Monistat 7 and it didn't help at all.It actually got worse, itched on the inside and outside, ached, and was raw from scratching (yes I know not to itch but it's so hard).. After that I finally went to my OBGYN and she did a swab and examined it under the microscope and said I had a yeast infection. She prescribed me Diflucan for 7 days which eased the discomfort but didn't completely take the itching and aching away. She then prescribed me Terconazole Cream for 7 days which didn't help whatsoever and caused more discomfort. Thanksgiving came around and my doctor office was closed so I went a few days without taking or using any medication for it and I woke up one morning to one of my vaginal lips being swollen. It wasn't just a little swelling like a little puffy, it was fully swollen to where I thought it would explode and I could barely walk lol (sorry if tmi!). I called my OBGYN and she told me to immediately come into her office. She examined me and said I just had a clogged gland causing the swelling  and it should go away but if it didn't she would have to drain it. She then wrote me a prescription for 4 weeks or 28 days of Fluconazole which is an off brand of Diflucan. I am now halfway through that prescription and I still have the itching, aching, and swelling with no relief whatsoever. If it was just a yeast infection shouldn't it be gone by now? I am so frustrated with this and need advice on what to do or if there are any similar stories out there. Thank you for reading and I will appreciate any advice or input!
7 Responses
Avatar universal
I would use an antibiotic acuyluvare
973741 tn?1342342773
COMMUNITY LEADER
Hi there.  We can't really recommend a drug here nor prescribe one for you as we aren't doctors.  The best thing for you to do is contact your doctor and be clear that things are still bad.  Perhaps you have something other than a yeast infection as you might suspect---  there are other types of fungal and bacterial infections.  I would want to be seen again and swabbed to determine exactly what it is.  Then the doctor should decide from there the best medication to treat you.  

I would wear loose fitting, cotton underwear that you change regularly.  I would also occasionally 'air dry'.  you can try probiotics either in the form of yogurt or tablets.  Do NOT douche.  

Sorry this is so hard but do contact your treating physician right away to update them and get a new plan in place.  peace
973741 tn?1342342773
COMMUNITY LEADER
BTW,  the drug that daisy mentioned I believe she was trying to spell acyclovir.  This is not a drug for yeast or fungal infections but a medication prescribed by doctors for herpes simplex 2.  Not really indicated in this instance unless you've been diagnosed with herpes.  good luck
Avatar universal
I've spoken to my doctor several times since she put me on this newest medication. She seems to not be concerned that it isn't getting better, just says we have to try some different medicines but if it is only a yeast infection then why would it go on so long even after all these medications. Do the symptoms sound like anything other than a yeast infection?
973741 tn?1342342773
COMMUNITY LEADER
Well, you don't really describe the symptoms.  What is the discharge like, does it have an odor?  

It sounds like your doc DID swab you and looked at it and determined it was yeast.  

But if you feel the treatment isn't working, be the squeaky wheel.  There is no reason that you should have to just suffer through.  Diflucan usually works quickly (and always has for me.).  I'm a firm believe that we are 'customers' to a doctor and that we advocate for ourselves.  If they blow us off, we either don't give them the opportunity by persistently asking them questions or we find another doctor letting the initial doctor know this.  The squeaky wheel gets the oil and that is the case with our medical health too.  It's easy to just accept a doctor's cavalier attitude but we shouldn't and instead can demand that they help us get to the bottom of our health problem.  A yeast infection may not be high on her list of priorities but you are a patient suffering so you MAKE it high on her list.  does that make sense?  I'm not talking about making a big negative scene but just demanding help when you need it.  

And it sounds like right now you need it.  

Let me know what she says!!  I'd even call her tomorrow on a Sunday.  Most doctors have an answering service for off hours or there is a doctor on call for them---  I'd call and ask questions relaying to them how terribly uncomfortable you are and that it has been going on for too long.  

good luck
Avatar universal
Are you diabetic? I recently learned that uncontrolled glucose levels can cause bad yeast infections. Ask for a blood test to determine your hemoglobin a1c number. Hope this helps
Avatar universal
As far as I know I'm not diabetic.

The funny thing about the discharge is it doesn't have any odor or smell and it has remained the same color and and thickness.

Thank you all so much! I'm going to attempt to contact her tomorrow and I will let you all know what she says. Hopefully it's nothing more serious, I just want to feel better.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.